Alert archive / North Carolina / Flash Flood Warnings in 1996
Flash Flood Warning 22, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 8, 1996, 10:04 PM EDT for Bladen County, Pender County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1996, 10:04 PM EDT (02:04 UTC)
- Expired
- Sep 9, 1996, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Bladen County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KILM 090207 COR
FFWILM
NCC017-141-090800-
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1004 PM EDT SUN SEP 8 1996
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL 400 AM EDT
FOR EVERYONE IN THE FOLLOWING LOCATIONS...
IN SOUTHEAST NORTH CAROLINA
...SOUTHEASTERN BLADEN COUNTY...WESTERN PENDER COUNTY
AREA RESIDENTS AND A WEATHER SPOTTER REPORTED THAT COLLY AND MOORES
CREEKS HAVE SPILLED OVER THEIR BANKS. RESIDENTS NEAR THE TOWN OF KELLY
HAVE REPORTED 3 FEET OF WATER IN SOME LOCATIONS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD
AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
HEWITT
...CORRECTED FOR HEADER...What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:02 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 8, 9:02 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 901 PM EDT SUN SEP 8 1996 RAH/CAE: FEEL POPS CAN B PULLED FOR SE NC. PATCHY F MORE OF A PROB DUE TO RNFL. PER TELCO W/CAE...20% LUKS GUD FOR MYR/FLO. TEMPS OF 70-75 SHUD DO. CWF: PRVS FCST LUKS IN PRETTY GUD SHAPE. DISC: STG/SVR TSTMS THAT CAME THRU PRTNS OF CWA HAVE MOVED ON OUT & DEC GREATLY. KLTX RDR SHOWG ACTN FOLLOWING THIS TREND. SS2 SHOWG MCON DECG. STL LUKS LIKE SOME EVIDENCE OF SFC TROF CUTTG THRU CNTRL NC/SC. THIS FTRE COUPLED W/WK UPPER LVL DISTURBANCE THAT IS PORGGD TO COME ACRS LTR TNGT CUD HELP TO IGNITE TO SCTD STUFF ESP OVR SC CWA. FEEL SE NC SHUD REMAIN SHRA FREE. PATCHY F WL B MORE OF A PROB INTO ERLY MON MRNG DUE TO LOW LVL MSTR & WHR TSRAS FELL. CRNT TEMPS OF LOW TO MID 70S SHUD B OVRNGT LOWS. FWCS RUNNG HI ATTM...BUT SHUD RECOVER. HAD MANY REPORTS OF FLDG CONTG OVR NEW HAN CNTY. SO CONTD FFW THRU 1 AM. CSTL WTRS: SW DIR CRNTLY ACCORDG TO LATEST BOPYDAT/OMRS SHUD CONT INTO OVRNGT HRS. SPDS OF 15 KNOTS OK. SEAS 3 FT ACCEPTED. THANX TO CTC(CAE) FOR COORD CALL. CG/JCI(MHX)...HOPE EVERTHG COMES BK ON AFOS. WELL DONE AFD. HAVE A GUD NGT!. JOE
In the hours before
Local storm report, Sep 8, 6:04 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
604 PM EDT SUN SEP 08 1996
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM LATTA SC WIND DAMAGE
09/08/96 DILLON TREES AND POWERS LINES
DOWN JUST OUTSIDE OF TOWN
HOEHLERThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:00 PM EDT | Flash Flood Warning | ILM | New Hanover | 4 hr |
| Sep 8, 8:20 PM EDT | Flash Flood Warning | ILM | New Hanover | 5 hr |
| Sep 9, 3:55 AM EDT | Flash Flood Warning | ILM | Bladen, Pender | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.